My latest withdrawal symptom

Numb frontal lobe. Okay, well, that’s what it feels like. It’s not my skull that feels numb, but my brain!! Granted it’s most assuredly just a sensation as the brain reportedly does not feel anything.

I made my last Klonopin cut four days ago and it’s the first time the Klonopin has struck me with a withdrawal symptom. I’ve gone off a whole milligram so this is, all in all, going very well.

The reputation on the “street” is that benzos are the worst drugs to come off of. And for some people that is probably true, but so far, having come off EVERY SINGLE class of psychiatric drug, Risperdal and Lamictal have been the nastiest for me. The withdrawal hood is dominated by benzo users though so there aren’t nearly as many reports of long term users of neuroleptics and mood stabilizers.

In any case, as I’ve said many times before one persons easy drug is another persons drug from hell.

Hope this numbness is short lived because it feels really weird and unpleasant.

About Monica Cassani

Author/Editor Beyond Meds: Everything Matters

4 Responses

  1. That doesn’t sound fun! This past weekend for a few days I had a weird tingling sensation in the front left of my head, like it was falling asleep how your leg does..if that makes sense. It was very strange, it would just come and go. Now it’s gone. I have no idea what that was all about, because I’m not coming down off anything!

    Like

  2. Kathy v

    it gets better. it does. really.

    I’m coming up on my 2 year sobriety anniversary, and sometimes it feels like that was some other person who went through such a freakishly difficult post-acute withdrawal.

    Early on, it was like walking a tightrope over a pit of flaming alligators. Well, actually it was probably a little worse than that, but we’re hard-wired to forget pain as time marches on.

    Those who haven’t walked through the terror, anxiety, perplexing “out of freakin nowhere” random neurological fireworks can offer support and their sympathy. . . but its my experience that only other ex-benzo users can really identify with one another, and its in that carmaraderie that healing begins.

    Remember. . .it gets BETTER.

    I was a benzo-addict with fedex delivery. I wonder now, if I had known how devastatingly difficult getting off of them (esp. XANAX—one less “x” than poison, kids!!!) would be. . .could I have done it?

    Not without help.

    It was the most physically, emotionally and everything-ly difficult 3 months of my life. And then it got easier to see the light at the end of the tunnel.

    I’m less anxious now, compared to 3 months ago. I’m gaining more confidence, and am braver than I was 6 months ago.

    It helped me to think that I was recovering from a brain injury. . .because I was! Benzos can mimic and sometimes cause structural changes in the brain. . .not just screw up the mind.

    Don’t want eat up all of your bandwith, but I am very interested in helping others to get through this.

    When you break a leg, or have surgery, or crash your car, you can point to the part that’s hurt, and others can immediately “feel” for you. And that kind of pain makes sense to others, because either they have experienced it, know someone who has gone through it, or can just “relate” based on a similar hurt they got through in the past.

    Its impossible to express a heart-rate of 180 for 5 days in a row, a sandwich-sized numb area on your thigh, strange smells. . .that you’re afraid are coming from you. . .being covered by a sheen of oily perspiration. . . afraid to catch a chill because that will send you into paroxysms of shaking. . .

    and all those other surprise sensations that make you feel like you’re the only one going thru this hell.

    I wouldn’t lie, though. It does get better!

    Benzos do nasty things to our minds (and brains. . .there is a distinction.) I had to force myself to ignore the beating, booming of my heart, because if I thought about it, it would get worse.

    I was shooting for a 3% improvement rate from week to week. Like most profound and life-changing things, it was only in looking back that I could see that it was getting better.

    It was sloooooooow going for someone like me, who had the motto “instant gratification takes too long!” It was only thru support of the people in my 12 step group, begging my higher power for help, and understanding what my body was going through that kept me sober.

    And sane.

    Jan 5 is my 2 years; its also my 42nd birthday. And it keeps getting better.

    Kathy V

    Like

Comments are closed.